Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 22, 2014, 1:59 PM EDT for 4 counties in New York. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 1:59 PM EDT (17:59 UTC)
- Expired
- May 22, 2014, 3:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Chemung County, NY, Tioga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 27 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:00 PM EDT | HAIL 1 | Newfield, NY | |
| May 22, 2:06 PM EDT | HAIL 0.88 | Danby, NY | |
| May 22, 2:15 PM EDT | HAIL 1 | 2 Wnw Foster, NY | |
| May 22, 2:19 PM EDT | HAIL 0.88 | Weltonville, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
208 WUUS51 KBGM 221759 SVRBGM NYC007-015-107-109-221900- /O.NEW.KBGM.SV.W.0004.140522T1759Z-140522T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 159 PM EDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BROOME COUNTY IN CENTRAL NEW YORK... EXTREME NORTHEASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK... TIOGA COUNTY IN CENTRAL NEW YORK... SOUTHERN TOMPKINS COUNTY IN CENTRAL NEW YORK... * UNTIL 300 PM EDT. * AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEWFIELD...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DANBY BY 206 PM EDT... SOUTH DANBY BY 216 PM EDT... WILLSEYVILLE BY 222 PM EDT... CANDOR BY 232 PM EDT... OWEGO BY 252 PM EDT... APALACHIN BY 300 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! && LAT...LON 4229 7599 4205 7619 4233 7669 4245 7661 TIME...MOT...LOC 1759Z 309DEG 22KT 4234 7656 $$ RHB
2 follow-up statements
361
WWUS51 KBGM 221829
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
229 PM EDT THU MAY 22 2014
NYC109-221840-
/O.CAN.KBGM.SV.W.0004.000000T0000Z-140522T1900Z/
TOMPKINS NY-
229 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TOMPKINS COUNTY IS
CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4228 7650 4228 7648 4226 7647 4226 7642
4232 7641 4232 7636 4231 7635 4230 7625
4235 7624 4229 7599 4205 7619 4228 7660
TIME...MOT...LOC 1830Z 304DEG 15KT 4217 7637
$$
NYC007-015-107-221900-
/O.CON.KBGM.SV.W.0004.000000T0000Z-140522T1900Z/
BROOME NY-CHEMUNG NY-TIOGA NY-
229 PM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR TIOGA...EXTREME NORTHEASTERN CHEMUNG AND WEST CENTRAL BROOME
COUNTIES...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WEST CANDOR...MOVING SOUTHEAST AT
15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JENKSVILLE BY 235 PM EDT...
CATATONK AND WEST NEWARK BY 240 PM EDT...
WELTONVILLE BY 245 PM EDT...
NEWARK VALLEY BY 250 PM EDT...
OWEGO BY 255 PM EDT...
FOSTER BY 300 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4228 7650 4228 7648 4226 7647 4226 7642
4232 7641 4232 7636 4231 7635 4230 7625
4235 7624 4229 7599 4205 7619 4228 7660
TIME...MOT...LOC 1830Z 304DEG 15KT 4217 7637
$$
RHB371
WWUS51 KBGM 221853
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
253 PM EDT THU MAY 22 2014
NYC007-015-107-221903-
/O.EXP.KBGM.SV.W.0004.000000T0000Z-140522T1900Z/
BROOME NY-CHEMUNG NY-TIOGA NY-
253 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR TIOGA...EXTREME NORTHEASTERN
CHEMUNG AND WEST CENTRAL BROOME COUNTIES WILL EXPIRE AT 300 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4228 7650 4228 7648 4226 7647 4226 7642
4232 7641 4232 7636 4231 7635 4230 7625
4235 7624 4229 7599 4205 7619 4228 7660
TIME...MOT...LOC 1853Z 304DEG 15KT 4212 7626
$$
RHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:46 PM EDT, 13 minutes earlier.
Area forecast discussion, May 22, 1:46 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 146 PM EDT THU MAY 22 2014 .SYNOPSIS... A SLOW MOVING FRONTAL COMPLEX WILL BRING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SHOWERY WEATHER WILL LINGER ON FRIDAY...AND EVEN INTO SATURDAY...WITH AN UPPER LEVEL DISTURBANCE IN THE VICINITY. DRY AND WARM WEATHER SHOULD RETURN FOR SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... 10 AM UPDATE... MINOR ADJUSTMENTS. SOME CLEARING OCCURRING IN THE WEST IN THE WARM SECTOR. NO TRIGGER THE REST OF THE MORNING. IN THE FAR SOUTHEAST A CLUSTER OF THUNDERSTORMS MOVING OUT. NE A FEW SHOWERS. SO QUIET MIDDAY WHILE WE WAIT FOR DRIER COOLER AIR ALOFT WITH THE COLD FRONT THIS AFTN. TSTORMS WILL DEVELOP OVER THE AREA THEN GET WORSE IN THE EAST WHERE THE SPC SLIGHT RISK OF SEVERE IS. 400 AM UPDATE... OUR AREA IS IN BETWEEN TWO AREAS OF RAIN AT THE MOMENT, WITH PATCHY DENSE FOG DUE TO THE RAIN THAT HAS ALREADY FALLEN IN SPOTS OVERNIGHT. WHILE SCT. SHOWERS AND THUNDER ARE POSSIBLE AREA WIDE THROUGH MID MORNING, MAIN FOCUS WILL BE CLOSER TO THE SURFACE WARM FRONT NOW JUST OVER THE SOUTHWEST PART OF THE CWA. WHILE THIS FRONT IS HARD TO ANALYZE JUST BASED ON SURFACE OBS, IT IS LIKELY SOMEWHERE OVER THE WESTERN SOUTHERN TIER/WESTERN NY BASED ON UPSTREAM CONVECTION THAT CONTINUES TO DEVELOP AND PROPAGATE SOUTHEAST. WE CONTINUE TO MONITOR POTENTIAL FOR HEAVY RAIN WITH RADAR TRENDS SHOWING CONVECTION MOVING FROM NORTHEST TO SOUTHEAST, OR GENERALLY OVER THE SAME AREA. SO FAR WE HAVE BEEN LUCKY WITH ONLY A NARROW STRIPE OF STORM TOTALS APPROACHING AN INCH AND MOST OF THE CONVECTION SHOWING SOME MOVEMENT. TRAINING POTENTIAL WILL HAVE TO BE WATCHED CAREFULLY GIVEN WHAT HAPPENED LAST NIGHT IN WESTERN NY/NORTHERN PA, ALONG WITH RADAR TENDENCIES THUS FAR. WOULD NOT RULE OUT A SHORT TERM FLASH FLOOD WATCH IF ONE SPECIFIC AREA CAN BE NARROWED DOWN BUT MUCH TOO UNCERTAIN RIGHT NOW TO DO ANYTHING. PART OF OUR AREA REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER, ROUGHLY FROM KBGM SOUTH AND EAST. IT WILL BE IN THIS AREA THAT WE STAND THE BEST SHOT AT GETTING INTO THE WARM SECTOR, JUST AHEAD OF THE COLD FRONT/OCCLUSION. MODEL CAPES VARY GREATLY, WITH THE NAM SHOWING CLOSE TO 1400 J/KG AT KAVP WHILE THE GFS IS CLOSER TO 400. BASED ON THE RADAR FROM LAST NIGHT WHERE WE HAD SOME PRETTY HEALTHY CORES UP TO 20KT WITH LITTLE INSTABILITY, THE THREAT FOR HAIL/BRIEF WIND ISSUES SEEMS REASONABLE IN THE AREAS JUST HIGHLIGHTED. GRADUALLY AS WE HEAD INTO THE AFTERNOON THE WARM FRONT MENTIONED ABOVE WILL LIFT NORTH, WHILE OCCLUDING, AS A SURFACE LOW PRESSURE MOVES ACROSS LAKE ONTARIO. WITH THE FRONT LINGERING AROUND WE CAN'T RULE OUT A SHOWER OR T-STORM FOR ANYBODY BUT THE SLIGHT MOVEMENT EAST, WILL SHIFT THE HIGHEST POPS EAST OF I-81. THIS WILL BE THE CASE RIGHT THROUGH TONIGHT, WITH CHANCES FOR THUNDER DIMINISHING AFTER 02Z. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... 400 AM UPDATE... UPPER LEVEL AND SURFACE LOW MOVE OVER THE AREA FRIDAY WITH SHOWERS BECOMING MORE NUMEROUS BY AFTERNOON WITH DAYTIME HEATING. SOME THUNDER IS POSSIBLE, ESPECIALLY FAR EAST. BEST CHANCES FOR SHOWERS FRIDAY, WILL GRADUALLY TAPER A BIT BY SATURDAY AS THE INFLUENCE OF THE UPPER LOW SLIDES OFF THE COAST. STILL, WITH MOISTURE AROUND SHOWER CHANCES WILL CONTINUE RIGHT INTO SATURDAY EVENING. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... 2 PM TUE UPDATE... A FAIRLY PROGRESSIVE UPPER LEVEL FLOW PATTERN. THE START OF THE LONG TERM STILL IN NW FLOW ON THE BACK SIDE OF AN UL TROF. DRYING WITH WAA ALOFT AS SFC HIGH PRESSURE MOVES SLOWLY EAST TO BE OVER THE AREA SUNDAY NIGHT. BUILDING UL HEIGHTS. MONDAY MAY REMAIN DRY STILL BUT FRONTS APPROACH AND LINGER INTO WED. SHOWERS AND TSTORMS MON NGT TO AT LEAST WED. UL WEAK RIDGE BREAKS DOWN THIS SAME TIME PERIOD AND A TROF DEVELOPS BACK OVER SE CANADA. FOLLOWED WPC GUIDANCE. NEAR NORMAL TO START BECOMING WARMER THAN NORMAL MONDAY TO WED. PRECIPITATION SHOULD BE CLOSE TO NORMAL BUT THUNDERSTORMS COULD BRING ISOLATED HEAVY RAIN STARTING MONDAY NIGHT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR IS EXPECTED IN AN EVOLVING CUMULUS LAYER ALL TAF SITES IN NE PA AND C NY THIS AFTERNOON. SCT TSRA FORMING AND AT TIMES CUD RESTRICT VSBYS TO MVFR/IFR FOR 30 TO 60 MINUTES AT BEST AT KAVP...KBGM...AND KITH. POTENTIAL FOR LARGE HAIL AND GUSTY WINDS SHUD A STORM DIRECTLY HIT A TAF SITE. ACVTY WILL WIND DOWN AFTER A COLD FRONT PASSES BY THIS EVE. AFTER FROPA...I SEE AN MVFR CIG LAYER BUILDING SOUTHWARD ACRS ALL TAF SITES AND REMAIN IN TACT BTWN 4Z AND 12-14Z...THEN VFR IN A SC/CU LAYER. WINDS WILL BE W TO NORTHWEST 5 TO 10 KNOTS. OUTLOOK... FRI NGT THROUGH SAT...MVFR POSSIBLE IN SCT SHWRS. SAT NGT THROUGH MON...VFR. TUE...MVFR SHRA/TSRA POSSIBLE. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN/TAC NEAR TERM...HEDEN/TAC SHORT TERM...HEDEN LONG TERM...TAC AVIATION...DJN
Hazardous weather outlook, May 22, 12:56 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1256 PM EDT THU MAY 22 2014 NYZ015>018-022>025-231700- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS- 1256 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AND ALONG A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, LIGHTNING, SMALL HAIL, AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 231700- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1256 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AND ALONG A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, THUNDERSTORMS WILL HAVE LIGHTNING, AND POSSIBLY LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 22, 1:35 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
135 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL FORESTPORT 43.45N 75.22W
05/22/2014 E0.88 INCH ONEIDA NY TRAINED SPOTTER
&&
EMGLocal storm report, May 22, 1:39 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
139 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL MECKLENBURG 42.47N 76.70W
05/22/2014 M0.88 INCH SCHUYLER NY CO-OP OBSERVER
&&
EMGLocal storm report, May 22, 1:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
144 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 2 SE MECKLENBURG 42.45N 76.67W
05/22/2014 M1.00 INCH TOMPKINS NY TRAINED SPOTTER
&&
EMGLocal storm report, May 22, 1:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
153 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL DUNDEE 42.52N 76.98W
05/22/2014 M1.25 INCH YATES NY FACEBOOK
&&
EMGLocal storm report, May 22, 1:56 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
156 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL NEWFIELD 42.37N 76.58W
05/22/2014 M1.00 INCH TOMPKINS NY TRAINED SPOTTER
&&
EMGSpecial weather statement, May 22, 1:56 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
156 PM EDT THU MAY 22 2014
PAZ044-047-221830-
LACKAWANNA PA-LUZERNE PA-
156 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUZERNE AND SOUTH
CENTRAL LACKAWANNA COUNTIES...
* AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WILKES-BARRE TOWNSHIP...AND MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BEAR CREEK AND TUNNEL AT 205 PM EDT...
PENN LAKE PARK AT 210 PM EDT...
STODDARTSVILLE AT 225 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4121 7611 4139 7591 4122 7554 4112 7563
4112 7566 4113 7567 4113 7570 4111 7571
4109 7576 4106 7577
TACThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:54 PM EDT | Special Weather Statement | BGM | Cortland | 66 min |
| May 21, 10:55 PM EDT | Special Weather Statement | BGM | Chenango | 50 min |
| May 21, 10:59 PM EDT | Special Weather Statement | BGM | Tioga | 61 min |
| May 21, 11:50 PM EDT | Special Weather Statement | BGM | Chenango | 55 min |
| May 22, 12:43 PM EDT | Special Weather Statement | BGM | Otsego | 32 min |
| May 22, 1:07 PM EDT | Special Weather Statement | BGM | Schuyler | 23 min |
| May 22, 1:12 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Tompkins, Yates | 63 min |
| May 22, 1:23 PM EDT | Special Weather Statement | BGM | Oneida | 52 min |
| May 22, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 50 min |
| May 22, 2:07 PM EDT | Special Weather Statement | BGM | Otsego | 53 min |
| May 22, 2:11 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 64 min |
| May 22, 2:21 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 39 min |
| May 22, 2:44 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 46 min |
| May 22, 2:50 PM EDT | Special Weather Statement | BGM | Madison | 55 min |
| May 22, 2:57 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 33 min |
| May 22, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 63 min |
| May 22, 3:27 PM EDT | Special Weather Statement | BGM | Madison | 48 min |
| May 22, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 66 min |
| May 22, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 46 min |
| May 22, 4:23 PM EDT | Special Weather Statement | BGM | Sullivan | 37 min |
| May 22, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware | 49 min |
| May 22, 4:41 PM EDT | Special Weather Statement | BGM | Broome | 49 min |
| May 22, 4:49 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 41 min |
| May 22, 5:10 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 65 min |
| May 22, 5:39 PM EDT | Special Weather Statement | BGM | Sullivan | 66 min |
| May 22, 5:57 PM EDT | Special Weather Statement | BGM | Oneida | 63 min |
| May 22, 6:13 PM EDT | Special Weather Statement | BGM | Delaware | 62 min |
| May 22, 7:11 PM EDT | Special Weather Statement | BGM | Oneida | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.